I was recently prescribed a combination of Zyrtec, Prozac and Methocarbamol. However, I noticed these all carry moderate drug interactions with eachother. I am worried about he respiratory depression aspect as well as some of the other things mentioned in the interactions description. Should I be concerned? I have no taken these medications yet.
I've been prescribed Methocarbamol, Prozac and Zrytec. Are these safe to take together?
- 3 Feb 2012 by mama_aki
- 3 February 2012
- prozac, zyrtec, depression, methocarbamol, interaction
Added 3 Feb 2012:
I'm aware of the interactions between these drugs, I'm just interested in the likelyhood that an interaction would take place. I'm not entirely clear on what a "moderate" label means. Moderate risk? The interaction would produce moderate side effects? I have no way of knowing if this combination of drugs should be of real concern to me or not. Can anyone clarify this?
Interactions reported on the Interactions Checker are moderate kindly do read it on: https://www.drugs.com/interactions-check.php?drug_list=1588-0,1115-648,569-286
For more details, please seek medical advice, take care.
For goodness sake... best to be informed... Zyrtec is an anti-histamine... methacarbamol or Soma is a good muscle relaxer... and our trusty Prozac is a SSRI... and you know as wel las I do that pharmaceutical companies go way out there as far as any conceivable side effects and warnings to ward off any and all lawsuits against them just in case someone accidentally takes 100 Somas along withone Zyrtec. I have never heard of anyone having any problems with these meds at prescribed doses. But there is always a small, miniscule, statistically insignificant outlier somewhere where someone in the trials run for the FDA stumbled on a root and smashed their toe. There is absolutely NO WAY i'd be concerned... just figure, no zyrtec... sniffles and sneezes, nosomas... musclecramping... no prozac... lose your mind. I think I don't have anything else to add except...
Good luck Mama, please don't worry, I think their is no reason for your consternation doll.
The Happy Sweetest Sometimes Sarcastic Hippie,
This combination of medicines is ok as long as you take as prescribed. The warning about possible CNS or respiratory depression is nothing to be concerned about if you take the meds like the doctor instructed. Moderate refers to the level of severity of the interaction not the likelihood of it happening so relax and take as prescribed.
You may experience some side effects from these medicines. Don't let that alarm you. The methocarbamol can make you sleepy and dizzy while the Prozac when you first start taking it can make you have diarrhea and possibly dizziness. So don't be alarmed, just be careful. The prozac side effects will subside and be patient, it can take upto a month to reach maximum effectiveness.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 12 Mar 2017 • 3 answers
Updated 16 Feb 2018 • 3 answers
Updated 2 Jun 2018 • 5 answers
Updated 5 Dec 2015 • 2 answers
Updated 31 Jan 2017 • 3 answers